Alert archive / Nevada / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Las Vegas, NV

July 31, 2012Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 31, 2012, 6:29 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 6:29 PM PDT (01:29 UTC)
Expired
Jul 31, 2012, 7:15 PM PDT
In force
46 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

Counties Esmeralda County, NV, Nye County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS55 KVEF 010129
SVRVEF
NVC009-023-010215-
/O.NEW.KVEF.SV.W.0024.120801T0129Z-120801T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 PM PDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA...
  WEST CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 715 PM PDT.

* AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES NORTHEAST OF GOLDFIELD
  RV PARK...OR 17 MILES NORTHEAST OF GOLDFIELD...AND WAS MOVING
  SOUTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDFIELD AND GOLDFIELD RV PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.

&&

LAT...LON 3747 11700 3768 11748 3797 11705 3788 11686
TIME...MOT...LOC 0129Z 031DEG 19KT 3785 11702

$$

ASG
2 follow-up statements
757 
WWUS55 KVEF 010146
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PDT TUE JUL 31 2012

NVC009-023-010215-
/O.CON.KVEF.SV.W.0024.000000T0000Z-120801T0215Z/
ESMERALDA NV-NYE NV-
646 PM PDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR WEST CENTRAL NYE AND EAST CENTRAL ESMERALDA COUNTIES...

AT 637 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES NORTHEAST OF
GOLDFIELD RV PARK...OR 13 MILES NORTHEAST OF GOLDFIELD...AND WAS
MOVING SOUTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDFIELD AND GOLDFIELD RV PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.

&&

LAT...LON 3747 11700 3768 11748 3797 11705 3788 11686
TIME...MOT...LOC 0146Z 031DEG 19KT 3777 11708

$$

ASG
602 
WWUS55 KVEF 010212
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
712 PM PDT TUE JUL 31 2012

NVC009-023-010221-
/O.EXP.KVEF.SV.W.0024.000000T0000Z-120801T0215Z/
ESMERALDA NV-NYE NV-
712 PM PDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NYE AND EAST
CENTRAL ESMERALDA COUNTIES WILL EXPIRE AT 715 PM PDT...

GUSTY WINDS ARE LIKELY TO OCCUR THROUGH 800 PM WITH VISIBILITIES 
BEING REDUCED TO LESS THAN A MILE...BUT THE THREAT OF SEVERE WINDS 
UP TO 60 MPH HAS ENDED. 

LAT...LON 3747 11700 3768 11748 3797 11705 3788 11686
TIME...MOT...LOC 0211Z 031DEG 19KT 3766 11717

$$

ASG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:44 PM PDT, 45 minutes earlier.

Area forecast discussion, Jul 31, 5:44 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
544 PM PDT TUE JUL 31 2012

.SYNOPSIS...MOIST AND UNSTABLE AIR COMBINED WITH AN UPPER LEVEL
DISTURBANCE WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND AT TIMES
THROUGH THE WEEKEND ACROSS THE VAST MAJORITY OF THE AREA. A HIGH
MOISTURE CONTENT IN THE ATMOSPHERE WILL MAKE FLASH FLOODING THE
PRIMARY THREAT WITH STRONGER THUNDERSTORMS HOWEVER GUSTY WINDS AND
HAIL ARE ALSO POSSIBLE. AS HIGH PRESSURE ALOFT MOVES EAST TOWARD THE
SOUTHERN GREAT BASIN ON THURSDAY AND FRIDAY THIS WILL KEEP
ESMERALDA...CENTRAL NYE AND MOST OF NORTHERN INYO COUNTIES DRY WITH
HIGH TEMPERATURES IN THESE AREAS A FEW DEGREES ABOVE NORMAL.
&&

.UPDATE...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER
NORTH AND WEST THAN EXPECTED WITH A FEW CELLS POPPING UP IN THE
WHITE MOUNTAINS AND EASTERN OWENS VALLEY OF INYO COUNTY AND IN
CENTRAL NYE COUNTY. I DID A QUICK UPDATE TO ACCOUNT FOR THESE IN THE
GRIDS. ACTIVITY NOW ON RADAR APPEARS MOST ACTIVE ACROSS CENTRAL NYE
AND NORTHERN LINCOLN COUNTY BASED ON 5 MINUTE LIGHTNING DATA. FAR
NORTHEAST MOHAVE COUNTY MAY ALSO GET MORE ACTIVE SOON. EVERYTHING IS
ROTATING AROUND THE MID/UPPER LOW WHICH NOW APPEARS TO BE PUSHING
INTO SOUTHEAST SAN BERNARDINO COUNTY FROM EASTERN RIVERSIDE COUNTY.
SAN BERNARDINO COUNTY AND SOUTHERN MOHAVE COUNTY LOOK TO BE ON A
DOWNWARD TREND FOR CONVECTION FOR AT LEAST THE NEXT 1-2 HOURS. CLARK
COUNTY ALSO SEEMS TO NOW BE QUIETING DOWN. HOWEVER WILL LEAVE POPS
AS IS IN THE GRIDS AND MAKE ADJUSTMENTS LATER THIS EVENING IF
NEEDED.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 341 PM PDT TUE JUL 31 2012

.SHORT TERM...VASTLY DIFFERENT WEATHER ACROSS THE AREA THIS
AFTERNOON AND THAT WILL BE THE CASE THROUGH FRIDAY. A MID/UPPER
LEVEL LOW WAS LOCATED ON SATELLITE IMAGERY OVER IMPERIAL COUNTY THIS
AFTERNOON WITH MOST OF THE BEST CONVECTION ASSOCIATED WITH IT IN THE
NORTHEAST QUADRANT. THIS WAS RESULTING IN THE BEST COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS SAN BERNARDINO...MOHAVE AND TO A
LESSER EXTENT CLARK AND LINCOLN COUNTIES. EXCEPTIONALLY MOIST AIR IS
IN PLACE ACROSS THE AREA AS EVIDENCED BY THE 12Z SOUNDING FROM OUR
OFFICE WHICH HAD A PWAT OF 1.72 INCHES ON IT. THE SOUNDING PWAT
CLIMATOLOGY FOR OUR AREA SHOWS THIS TIED FOR THE 9TH HIGHEST VALUE
EVER (THE HIGHEST EVER WAS 1.86 INCHES BACK IN JULY OF 1966). WITH
SUCH A HIGH MOISTURE CONTENT AVAILABLE...THE UNLOAD FACTOR IN ANY
HEAVIER THUNDERSTORMS IS THERE FOR HEAVY RAIN TO FALL AND SOME
STORMS WILL EASILY BE CAPABLE OF PRODUCING TOTALS IN EXCESS OF AN
INCH...WITH ISOLATED AMOUNTS OVER TWO INCHES. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT FOR THIS EVENING FOR MUCH OF THE AREA FROM
GENERALLY ALONG AND SOUTH OF INTERSTATE 15. MEANWHILE OVER THE
NORTHWEST CWFA IT REMAINS DRY AND RELATIVELY SUNNY AND WILL STAY
QUIET THIS EVENING AS THE DEEPER INFLUX OF MOISTURE STAYS AWAY.

AS WE MOVE INTO TONIGHT THE MID/UPPER LEVEL LOW IS FORECAST TO MOVE
SLOWLY NORTH TOWARD EASTERN SAN BERNARDINO COUNTY. MEANWHILE HIGH
PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE PRESENTLY
CENTERED ALONG THE CENTRAL COAST OF CALIFORNIA BETWEEN BIG SUR AND
CAMBRIA IS FORECAST TO BUILD SLOWLY EAST TOWARD CENTRAL NEVADA. AS
THIS HIGH BUILDS EAST IT WILL BLOCK THE NORTHWARD PROGRESSION OF THE
MID/UPPER LOW AND ULTIMATELY LOOKS TO WEAKEN IT TO A SMALL VORTICITY
FEATURE AND KEEP IT NEARLY STATIONARY IN MOVEMENT OVER THE EASTERN
SAN BERNARDINO COUNTY. AS A RESULT THE MOISTURE IN PLACE HAS
PROBABLY MOVED ABOUT AS FAR NORTH AND WEST AS IT WILL GET AND IF
ANYTHING WE SHOULD SEE DRIER AND MORE STABLE AIR TRY TO ERODE THE
FAR NORTHWEST CORNER OF THIS MOISTURE OVER THE NEXT FEW DAYS. FOR
TONIGHT INTO TOMORROW WITH THE FEATURE AROUND THE CHANCE FOR
THUNDERSTORMS OVER THE MOJAVE DESERT AND LINCOLN COUNTY WILL EXIST
ANYTIME HOWEVER AREAS THAT GET WORKED OVER MAY EVENTUALLY QUIET DOWN
LATER TONIGHT AS THE AIR MASS GETS OVERTURNED. FOR TOMORROW...THE
MOST ACTIVE AREA APPEARS TO BE OVER LINCOLN...CLARK...NORTHEAST SAN
BERNARDINO AND NORTHERN MOHAVE COUNTIES WHICH ARE CLOSEST TO THE
UPPER LOW AND IN THE BEST AREA OF INSTABILITY AND MOISTURE. 0-6KM
BULK SHEAR VALUES ARE IMPRESSIVE ESPECIALLY ACROSS CENTRAL/SOUTHERN
NYE AND SOUTHERN INYO COUNTIES WHERE VALUES EXCEED 20 KTS. ONE THING
THAT WILL HAVE TO BE WATCHED IS OVER CLARK COUNTY WHERE 700 MB WINDS
SHOW A NORTHEAST STEERING FLOW IN PLACE. THIS HAS BEEN A FLOW THAT
HAS IN THE PAST PUSHED IN SOME POTENT THUNDERSTORMS TO LAS VEGAS
THAT HAVE DEVELOPED OVER SOUTHWEST UTAH...LINCOLN COUNTY OR THE
SHEEP RANGE. I DID NOT ISSUED ANY FLASH FLOOD WATCHES FOR TOMORROW
AS I WANT TO SEE HOW THINGS TURN OUT THIS EVENING AND TONIGHT BUT
THEY MAY NEED TO BE ISSUED ON FUTURE SHIFTS. HIGHS TOMORROW WILL
AGAIN BE WELL BELOW NORMAL EXCEPT IN THE FAR NORTHWEST WHERE DRY AND
SUNNY CONDITIONS PUSH HIGHS TO A FEW DEGREES ABOVE NORMAL UNDER
STRONG RIDGING ALOFT.

WITH THE VORTICITY FEATURE AROUND THROUGH THURSDAY AND FRIDAY THE
CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE MOJAVE
DESERT...HOWEVER TEMPS SHOULD TREND UPWARD AS CLOUD COVER BECOMES
LESS EXTENSIVE. PWATS GRADUALLY DECLINE BUT DO REMAIN ABOVE AN INCH
AND SO THE FLASH FLOOD THREAT WILL LESSEN BUT NOT ENTIRELY GO AWAY.
AS THE RIDGE ALOFT BUILDS INTO CENTRAL NEVADA...TEMPS WILL RISE OVER
THE NORTHERN AND WESTERN CWFA AND I ADJUSTED UP MAX TEMPS HERE CLOSE
TO ECMWF MOS NUMBERS WHICH WILL PUT THEM A FEW DEGREES ABOVE NORMAL.

.LONG TERM...A BROAD MID/UPPER LEVEL TROUGH APPROACHING THE
CALIFORNIA COAST SHOULD HELP TO PUSH THE RIDGE ALOFT OUT OF CENTRAL
NEVADA AND INTO UTAH ON SATURDAY. THE PATTERN THIS WEEKEND IS A
TOUCH CALL AS BROAD MOISTURE AND INSTABILITY IS SHOWN ON SATURDAY
STILL ACROSS THE AREA AS A SOUTHERLY FLOW ALOFT STAYS AROUND A WEAK
MID/UPPER LOW SWINGS TOWARD THE SOCAL COAST. ON SUNDAY THIS LOW IS
FORECAST TO APPROACH POINT CONCEPTION BUT MODELS SHOW A PUNCH OF
DRIER AND STABLE AIR MOVING INTO OUR AREA AHEAD OF IT. FOR NOW I
KEPT IN BROADBRUSHED POPS ON SATURDAY THEN SHOWED A SLIGHTLY LOWER
COVERAGE OF BROADBRUSH POPS ON SUNDAY. DRIER AND MORE STABLE AIR
SHOULD WORK EAST ACROSS THE AREA MONDAY INTO NEXT TUESDAY AS GENERAL
TROUGHING IN THE MID AND UPPER LEVELS REMAINS ALONG THE WEST COAST.
THIS SHOULD HELP TO GRADUALLY CUT BACK ON THE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. HIGHS SHOULD WARM UP ACROSS THE AREA
OVER THE WEEKEND...THEN MAY LOWER A LITTLE MONDAY AND TUESDAY DUE TO
LOWER HEIGHTS.
&&

.AVIATION...FOR MCCARRAN...SHRA AND TSRA SHOULD BE AROUND THROUGH
03Z WEDNESDAY. WILL KEEP THE TAF DRY FOR LATER TONIGHT AND THROUGH
18Z WEDNESDAY THEN RE-INTRODUCE TSRA BACK INTO THE TAF AS HEATING
SHOULD ALLOW FOR REDEVELOPMENT. TIMING IN ALL OF THE APPROACH
CORRIDORS SHOULD BE SIMILAR FOR TODAY AND WEDNESDAY. OTHERWISE LOOK
FOR WINDS TO FAVOR DIURNAL TRENDS WITH BKN-OVC CIGS AOA 8K-12K FEET.
BASES MAY DROP AS LOW AS 6K FEET IN ANY HEAVIER TSRA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHRA/TSRA ARE EXPECTED AROUND THROUGH WEDNESDAY.
COVERAGE SHOULD DECREASE AROUND 03Z TONIGHT AND INCREASE BETWEEN 15Z
AND 19Z ON WEDNESDAY WITH THE GREATEST COVERAGE IN MOHAVE...EASTERN
SAN BERNARDINO...CLARK AND LINCOLN COUNTIES. REDUCED CIGS AND VSBY
ARE POSSIBLE NEAR ANY HEAVIER SHRA/TSRA...OTHERWISE BKN-OVC CIGS AOA
8K-12K FEET. WINDS AWAY FROM SHRA AND TSRA WILL FAVOR DIURNAL
DIRECTIONAL TRENDS THROUGH TONIGHT. DRY AT KBIH WITH FEW-SCT CLOUDS
AOA 15K FEET AT TIMES.
&&

.CLIMATE...THE HIGH TEMP IN LAS VEGAS TODAY OF 86 SO FAR IS THE
COLDEST JULY HIGH TEMPERATURE SINCE A HIGH OF 88 ON JULY 7TH 2001.
THE 2 DAYS WITH A HIGH BELOW 90 THIS JULY IS THE MOST FOR A JULY IN
LAS VEGAS SINCE 1999 WHEN THERE WERE 4 SUCH DAYS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ016-
     020>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001>003-
     036.
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ524>527.
&&

STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 31, 3:34 AM PDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM PDT TUE JUL 31 2012

AZZ001>003-036-CAZ524>527-NVZ016-020>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
334 AM PDT TUE JUL 31 2012 /334 AM MST TUE JUL 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN AREA OF
LOW PRESSURE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. HEAVY
RAIN IS A GOOD POSSIBILITY WITH STORMS AND A FLASH FLOOD WATCH IS
IN EFFECT FROM 8 AM UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MONSOON MOISTURE WILL LINGER THROUGH THIS WEEKEND INTO EARLY NEXT
WEEK LEADING TO A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-NVZ014-015-017>019-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
334 AM PDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA
TODAY THROUGH THIS EVENING. HOWEVER...ESMERALDA AND NORTHERN NYE
COUNTIES ARE EXPECTED TO REMAIN DRY. LOCALLY HEAVY RAIN IS
POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCEPT FOR NORTHERN INYO AND ESMERALDA COUNTIES...MONSOON MOISTURE
WILL LINGER RESULTING IN A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 31, 1:29 PM PDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
129 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      20 S KELSO              34.76N 115.65W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS PARTS OF KELBAKER ROAD
            NEAR I-40 ARE COVERED WITH MUD AND ROCKS.

&&

CSTUMPF
Local storm report, Jul 31, 2:58 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      9 NW NEEDLES            34.91N 114.73W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS FLOODING ACROSS ROADWAY
            APPROXIMATELY 5 MILES NORTH OF I-40 ON US 95.

&&

CSTUMPF
Local storm report, Jul 31, 3:32 PM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     FLASH FLOOD      SSW OATMAN              35.03N 114.39W
07/31/2012                   MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED BOULDERS IN THE ROAD ALONG HIGHWAY 66.
            PORTIONS OF THE ROAD FROM BULLHEAD CITY TO OATMAM HAS
            BEEN WASHED OUT. IN ADDITION THE SPOTTER RECEIVED 1.80
            INCHES OF RAIN IN ABOUT 1 HOUR.

&&

BORDEN
Local storm report, Jul 31, 4:43 PM PDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     FLASH FLOOD      2 NNW BULLHEAD CITY     35.17N 114.57W
07/31/2012                   MOHAVE             AZ   LAW ENFORCEMENT

            BULLHEAD CITY POLICE DEPARTMENT REPORTED THE
            LAUGHLIN-BULLHEAD CITY BRIDGE ROAD FLOODED. NUMEROUS
            ROADS IN BULLHEAD CITY WERE FLOODED WITH SEVERAL INCHES
            OF WATER AND COVERED WITH ROCKS AND MUD.

0250 PM     FLASH FLOOD      1 NW BULLHEAD CITY      35.16N 114.57W
07/31/2012                   CLARK              NV   LAW ENFORCEMENT

            CASINO RIVER DRIVE IN LAUGHLIN WAS FLOODED WITH AT LEAST
            6 INCHES OF WATER.

&&

STACHELSKI
Local storm report, Jul 31, 5:18 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
518 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      5 ESE HENDERSON         36.00N 114.93W
07/31/2012                   CLARK              NV   BROADCAST MEDIA

            LAS VEGAS BROADCAST MEDIA REPORTED AT LEAST 6 INCHES OF
            MUDDY FLOWING WATER AT THE INTERSECTION WAGON WHEEL AND
            BOULDER HIGHWAY.

&&

STACHELSKI
Local storm report, Jul 31, 5:22 PM PDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 PM PDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      1 WNW BULLHEAD CITY     35.16N 114.58W
07/31/2012                   CLARK              NV   FIRE DEPT/RESCUE

            LAUGHLIN FIRE DEPARTMENT REPORTED WATER WASHED DEBRIS
            ONTO THE ROAD AT THE INTERSECTION OF BRUCE WOODBURY DRIVE
            AND THOMAS EDISON DRIVE.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:44 AM PDTFlash Flood WatchVEFClark, Lincoln, Nye20 hr
Aug 1, 2:58 AM PDTAreal Flood AdvisoryVEFClark2 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.